Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Amarillo, TX

February 2, 2012Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Feb 2, 2012, 9:49 PM CST for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 2, 2012, 9:49 PM CST (03:49 UTC)
Expired
Feb 2, 2012, 10:30 PM CST
In force
41 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX

The radar

The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 9:53 PM CSTHAIL 13 Sse Booker, TXQUARTER HAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 2, 7:38 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
649 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS54 KAMA 030349
SVRAMA
OKC007-TXC295-357-030430-
/O.NEW.KAMA.SV.W.0004.120203T0349Z-120203T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
949 PM CST THU FEB 2 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
  NORTHERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS
  NORTHEASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1030 PM CST

* AT 947 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR BOOKER...OR ABOUT 18 MILES EAST
  OF PERRYTON...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DARROUZETT...
  SLAPOUT...
  BOOKER...
  FOLLETT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3628 10048 3650 10064 3683 10010 3684 10000
      3682 10000 3643 10000
TIME...MOT...LOC 0350Z 245DEG 35KT 3644 10046

$$

JACKSON
4 follow-up statements
869 
WWUS54 KAMA 030356
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
956 PM CST THU FEB 2 2012

OKC007-TXC295-357-030430-
/O.CON.KAMA.SV.W.0004.000000T0000Z-120203T0430Z/
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
956 PM CST THU FEB 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR EXTREME NORTHEASTERN OCHILTREE...NORTHERN LIPSCOMB AND
SOUTHEASTERN BEAVER COUNTIES...

AT 944 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL 5 MILES SOUTH OF 
BOOKER.  THIS STORM WAS LOCATED 6 MILES EAST OF BOOKER...OR ABOUT 17 
MILES NORTHWEST OF LIPSCOMB...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3630 10043 3651 10060 3654 10056 3683 10010
      3684 10000 3643 10000
TIME...MOT...LOC 0356Z 245DEG 35KT 3646 10039

$$

JACKSON
854 
WWUS54 KAMA 030407
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1007 PM CST THU FEB 2 2012

TXC357-030417-
/O.CAN.KAMA.SV.W.0004.000000T0000Z-120203T0430Z/
OCHILTREE TX-
1007 PM CST THU FEB 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN OCHILTREE
COUNTY IS CANCELLED...

AT 1007 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3635 10034 3655 10052 3683 10010 3684 10000
      3648 10000
TIME...MOT...LOC 0407Z 243DEG 37KT 3652 10030

$$

OKC007-TXC295-030430-
/O.CON.KAMA.SV.W.0004.000000T0000Z-120203T0430Z/
BEAVER OK-LIPSCOMB TX-
1007 PM CST THU FEB 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES...

AT 1006 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED NEAR DARROUZETT...OR ABOUT 19 MILES
NORTH OF LIPSCOMB...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3635 10034 3655 10052 3683 10010 3684 10000
      3648 10000
TIME...MOT...LOC 0407Z 243DEG 37KT 3652 10030

$$

JACKSON
592 
WWUS54 KAMA 030417
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1017 PM CST THU FEB 2 2012

OKC007-TXC295-030430-
/O.CON.KAMA.SV.W.0004.000000T0000Z-120203T0430Z/
BEAVER OK-LIPSCOMB TX-
1017 PM CST THU FEB 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES...

AT 1016 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SLAPOUT...OR ABOUT
23 MILES NORTH OF LIPSCOMB...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY NEAR SLAPOUT.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3646 10026 3663 10037 3683 10010 3684 10000
      3648 10000
TIME...MOT...LOC 0417Z 243DEG 37KT 3656 10018

$$

MBS
644 
WWUS54 KAMA 030427
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1027 PM CST THU FEB 2 2012

OKC007-TXC295-030437-
/O.EXP.KAMA.SV.W.0004.000000T0000Z-120203T0430Z/
BEAVER OK-LIPSCOMB TX-
1027 PM CST THU FEB 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIPSCOMB AND
SOUTHEASTERN BEAVER COUNTIES WILL EXPIRE AT 1030 PM CST...

AT 1027 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED 
TO EXPIRE.

LAT...LON 3646 10026 3663 10037 3683 10010 3684 10000
      3648 10000
TIME...MOT...LOC 0427Z 243DEG 37KT 3660 10006

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 9:20 PM CST, 29 minutes earlier.

Area forecast discussion, Feb 2, 9:20 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
920 PM CST THU FEB 2 2012

.UPDATE...
CURRENT RADAR REFLECTIVITY IMAGERY IS INDICATING A LINE OF STRONG
THUNDERSTORMS MOVING ACROSS THE CENTRAL AND NORTH CENTRAL TEXAS
PANHANDLE WITH AN AREA OF SCATTERED THUNDERSTORMS IN THE SOUTHEAST TX
PANHANDLE. THE 00Z KAMA SOUNDING SHOWS A PRETTY SHALLOW MOIST LAYER
BETWEEN 850-825 MB WITH DRY AIR ALOFT CORRESPONDING TO A DRY SLOT
THAT WAS MOVING ACROSS THE AREA AT LAUNCH TIME. THE SOUTHWEST TX
PANHANDLE APPEARS TO BE CAPPED ALTHOUGH THERE IS A SMALL CHANCE THIS
AREA CAN BREAK THE CAP IF DEWPOINTS CONTINUE TO INCH UP AS THEY HAVE
BEEN THIS EVENING. HOWEVER NOT TOO CONFIDENT THAT THIS WILL OCCUR
WITH THE ASOS REPORTING LIGHT FOG. A 50 KT LOW-LEVEL JET WILL CRANK
UP LATE TONIGHT ACROSS THE SOUTHERN PLAINS HELPING TO TRANSPORT
ADDITIONAL MOISTURE INTO THE EASTERN TX PANHANDLE WHILE INCREASING
THE INSTABILITY. THE ONGOING SEVERE THUNDERSTORM WATCH FOR THE
CENTRAL AND EASTERN TX PANHANDLE WILL CONTINUE UNTIL 3 AM CST WITH
LARGE VALUES OF SHEAR SUPPORTING LARGE HAIL AS THE MAIN THREAT AS
EXPECT STORMS WILL BE ELEVATED. HAVE A SMALL CONCERN FOR TORNADOES IN
THE SOUTHEAST TX PANHANDLE WHERE A STORM OR TWO CAN BECOME SURFACE
BASED...BUT THINKING CHANCES OF THIS OCCURRING ARE PRETTY SLIM.

A COLD FRONT HAS STARTED ENTERING THE WESTERN OK PANHANDLE AND THE
NORTHWEST TX PANHANDLE...WITH MUCH DRIER AIR MOVING IN AS DEW POINTS
HAVE FALLEN BACK INTO THE 30S. AS SUCH THE CONVECTIVE THREAT HAS
ENDED IN THIS AREA.

CLK

&&

.PREV DISCUSSION... /ISSUED 614 PM CST THU FEB 2 2012/

AVIATION...
FOR THE 00Z TAFS...MAIN FOCUS FOR THIS FORECAST CENTERS ON CONVECTION
CHANCES THROUGH THE NEXT 6 HOURS.

AN UPPER LEVEL DISTURBANCE EJECTING AHEAD OF AN UPPER-LEVEL LOW OVER
NORTHERN NEW MEXICO HAS TRIGGERED SCT TSRA IN THE WESTERN TX/OK
PANHANDLES. AT THE SURFACE...A DRYLINE HAS MIXED INTO THE FAR WESTERN
PANHANDLES WHERE DEWPOINTS IN THE LOW TO MID 40S WERE COMMON EAST OF
THE DRYLINE. EXPECT THE DRYLINE TO RETREAT SOON BACK INTO NM LEAVING
A SMALL WINDOW OF OPPORTUNITY FOR CONVECTION TO FURTHER
DEVELOP/SPREAD ACROSS THE WESTERN PANHANDLES. FOR NOW JUST HAVE VCTS
MENTION IN THE TAFS BUT WILL UPDATE TO A PREVAILING TSRA IF IT LOOKS
LIKE STORMS WILL DIRECTLY THREATEN THE TERMINALS. FURTHER EAST...A 50
KT LOW- LEVEL JET WILL CRANK UP ACROSS THE SOUTHERN PLAINS...
TRANSPORTING MORE GULF MOISTURE INTO THE PANHANDLES. THIS WILL SERVE
AS A BETTER FOCUS FOR CONVECTION LATER THIS EVENING SO HAVE TSRA
ENDING AROUND 03-04Z AT THE TERMINALS. SHOULD SEE CLOUDS LOWER TO
MVFR AND IFR LATER TONIGHT WITH AREAS OF LIGHT FOG REDUCING VISBYS TO
1 TO 3 MILES DUE TO ABUNDANT LOW LEVEL MOISTURE IN PLACE. A SURFACE
LOW WILL MOVE ACROSS THE TX PANHANDLE OVERNIGHT WITH A COLD FRONT
PUSHING INTO THE AREA. AHEAD OF THIS WINDS WILL VEER FROM THE
SOUTHEAST TO THE SOUTHWEST LATE TONIGHT. ONCE THE FRONT PUSHES
THROUGH...WINDS WILL FURTHER VEER AROUND TO THE NORTHWEST. CAN SEE A
FEW WRAP AROUND RAIN/SNOW SHOWERS MAINLY AT THE KGUY TERMINAL BUT
CONFIDENCE IN THIS OCCURRING IS PRETTY LOW. DRIER AIR WILL WORK ITS
WAY INTO THE AREA RESULTING IN VFR CONDITIONS RETURNING AROUND 18Z
FRIDAY.

CLK

PREV DISCUSSION... /ISSUED 246 PM CST THU FEB 2 2012/

DISCUSSION...
UPPER LOW OVER THE FOUR CORNERS REGION THIS AFTERNOON WILL TRACK
EASTWARD ACROSS NORTHERN NEW MEXICO TONIGHT AND THEN ACROSS THE
OKLAHOMA PANHANDLE AND SOUTHWESTERN OR WESTERN KANSAS FRIDAY. LOW
LEVEL SOUTHEASTERLY JET AROUND 25 TO 35 KNOTS WILL CONTINUE TO ADVECT
PLENTY OF LOW LEVEL MOISTURE INTO THE PANHANDLES TODAY AND TONIGHT.
LEADING SHORTWAVE ENERGY AHEAD OF THE UPPER LOW HAS BEGUN TRIGGERING
MAINLY SHOWERS ALONG WITH A THUNDERSTORM OR TWO ACROSS THE OKLAHOMA
PANHANDLE...AND ALSO THE NORTHERN...CENTRAL AND EASTERN TEXAS
PANHANDLE THIS AFTERNOON. EXPECTING CONVECTION TO CONTINUE TO
INCREASE IN AREAL COVERAGE AND INTENSITY LATER TODAY AND EARLY
TONIGHT AS BETTER UPPER LEVEL DYNAMICS AND INSTABILITY FORECAST OVER
THE PANHANDLES. GREATEST PRECIP CHANCES OVER THE NORTHERN HALF AND
THE EASTERN HALF OF THE FORECAST AREA THROUGH TONIGHT...WHICH SHIFTS
EASTWARD FRIDAY MORNING TO THE EXTREME NORTHERN AND EASTERN SECTIONS
OF THE PANHANDLES. WRAP AROUND PRECIP AS THE UPPER LOW CONTINUES
TRACKING EASTWARD ACROSS KANSAS SHOULD AFFECT THE NORTHERN PANHANDLES
FRIDAY AFTERNOON AND EVENING BEFORE EXITING THE FORECAST AREA LATE
FRIDAY NIGHT AS THE UPPER LOW LIFTS NORTH AND EAST FURTHER AWAY FROM
THE PANHANDLES. COLD FRONT TO PUSH THROUGH THE FORECAST AREA FRIDAY
USHERING IN COLD AIR ADVECTION ON BREEZY TO WINDY NORTHERLY WINDS.

MUCH COOLER SATURDAY DUE TO CONTINUED STRONG NORTHERLY WINDS AND
CLOUD COVER WITH DECREASING CLOUDINESS BY SUNDAY. SURFACE HIGH TO
BUILD IN BEHIND THE COLD FRONT THIS WEEKEND BRINGING MUCH DRIER AIR
INTO THE PANHANDLES. GFS MAINLY...BUT THE ECMWF ALSO TO SOME
EXTENT...FORECASTING NORTHERN STREAM SYSTEM TRACKING ACROSS THE
CENTRAL ROCKIES TUESDAY AND POSSIBLY SOME PRECIP OVER THE NORTHERN
HALF OF THE PANHANDLES. DECIDED NOT TO INTRODUCE ANY POPS AT THIS
TIME...HOWEVER LATER SHIFTS WILL NEED TO WATCH CLOSELY. MODERATING
TEMPS THE MIDDLE AND END OF NEXT WEEK AND FORECASTING DRY CONDITIONS
FOR NOW.

SCHNEIDER

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONCERNS THROUGH THE MIDDLE AND
END OF NEXT WEEK. MINIMUM RELATIVE HUMIDITIES FORECAST TO BE GREATER
THAN 20 PERCENT THROUGH THE PERIOD EVEN THOUGH 20 FOOT WINDS MAY
REACH OR EXCEED 20 MPH FRIDAY AND SATURDAY...WITH SPEEDS LESS THAN 15
TO 20 MPH SUNDAY THROUGH THE END OF NEXT WEEK.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Feb 2, 7:54 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
754 PM CST THU FEB 2 2012

OKZ001>003-TXZ001>020-031200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
754 PM CST THU FEB 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN
TEXAS PANHANDLE UNTIL 3 AM CST. SCATTERED THUNDERSTORMS ARE EXPECTED
TO MOVE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT.
THESE STORMS CAN BECOME SEVERE...PARTICULARLY ACROSS THE CENTRAL AND
EASTERN TEXAS PANHANDLE. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS
IS THE PRIMARY HAZARD ALTHOUGH DAMAGING WINDS UP TO 60 MPH AND
LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE EXTREME EASTERN PORTIONS OF THE
PANHANDLES FRIDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

IN ADDITION...LIGHT SNOW OR A RAIN AND SNOW MIX WILL BE POSSIBLE
ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE FRIDAY AND FRIDAY
NIGHT. STORM TOTAL SNOWFALL ACCUMULATIONS OF UP TO ONE INCH ARE
POSSIBLE NORTHWEST OF A TEXLINE TO LIBERAL KANSAS LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM CST TONIGHT MAINLY
ACROSS THE CENTRAL AND EASTERN PANHANDLES.

CLK

In the hours before

Special weather statement, Feb 2, 7:58 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
758 PM CST THU FEB 2 2012

TXZ010-015-030245-
HEMPHILL TX-WHEELER TX-
758 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CST FOR WHEELER AND HEMPHILL
COUNTIES.

AT 755 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES WEST OF TWITTY...OR ABOUT 12
MILES NORTHWEST OF SHAMROCK...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

JACKSON/MOULTON
Local storm report, Feb 2, 8:44 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
844 PM CST THU FEB 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             1 W LAKE MEREDITH       35.65N 101.68W
02/02/2012  E1.00 INCH       MOORE              TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1200051

KRAUSE
Local storm report, Feb 2, 8:55 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CST THU FEB 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             STINNETT                35.82N 101.44W
02/02/2012  E1.00 INCH       HUTCHINSON         TX   FIRE DEPT/RESCUE

            PEA TO QUARTER SIZE HAIL COVERING THE GROUND

&&

EVENT NUMBER AMA1200052

M. SCOTTEN
Special weather statement, Feb 2, 9:26 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CST THU FEB 2 2012

TXZ009-014-030415-
GRAY TX-ROBERTS TX-
926 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CST FOR ROBERTS AND GRAY
COUNTIES.

AT 924 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES SOUTH OF LEFORS...OR ABOUT
15 MILES SOUTHEAST OF PAMPA...MOVING NORTH AT 25 MPH.

ONE HALF INCH HAIL IS POSSIBLE.

JACKSON/MOULTON
Special weather statement, Feb 2, 9:32 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
932 PM CST THU FEB 2 2012

OKZ003-TXZ004-005-030415-
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
932 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CST FOR OCHILTREE...LIPSCOMB
AND BEAVER COUNTIES.

AT 929 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PERRYTON...
MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE.

JACKSON
Special weather statement, Feb 2, 9:40 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
940 PM CST THU FEB 2 2012

TXZ007-008-012-013-017-018-030430-
HUTCHINSON TX-MOORE TX-POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
940 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CST FOR ARMSTRONG...
CARSON...RANDALL...POTTER...MOORE AND HUTCHINSON COUNTIES.

AT 938 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
10 MILES SOUTH OF MASTERSON TO NEAR CANYON...OR ALONG A LINE EXTENDING
FROM 22 MILES NORTH OF AMARILLO TO 15 MILES SOUTHWEST OF
CANYON...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JACKSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 8:02 PM CSTSevere Thunderstorm WarningAMAHemphill, Wheeler29 min
Feb 2, 8:24 PM CSTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter51 min
Feb 2, 9:07 PM CSTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts38 min
Feb 2, 9:52 PM CSTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson, Moore, Potter, Randall38 min
Feb 2, 11:24 PM CSTSevere Thunderstorm WarningAMAArmstrong, Carson36 min
Feb 2, 11:48 PM CSTSevere Thunderstorm WarningAMACarson, Gray42 min
Feb 3, 12:49 AM CSTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler41 min
Feb 3, 1:01 AM CSTTornado WarningAMAHemphill, Roberts17 min
Feb 3, 1:31 AM CSTSevere Thunderstorm WarningAMAHemphill, Lipscomb34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.